DOI: http://dx.doi.org/10.18203/issn.2454-2156.IntJSciRep20191861

A case report on sorafenib induced adverse reaction

Irfan M. G. Khan, Sunil K. Nayak, Divyasri G., Abhinay K., Srideep D.

Abstract


Sorafenib is an oral multi-kinase inhibitor used primarily in the treatment of hepatic cellular carcinoma, renal cell carcinoma, and thyroid carcinoma. Hand-foot syndrome also is known as palmar-plantar erythrodysesthesia causes reddening, numbness, swelling of palms of hands and soles of feet. In this report, a known case of renal cell carcinoma, post right nephrectomy patient on treatment with tab sorafenib had developed the hand-foot syndrome.

 


Keywords


Sorafenib, Hand-foot syndrome, Renal cell carcinoma, Hepatic cell carcinoma, Multi kinase inhibitor

Full Text:

PDF

References


Sil A, Das NK. Sorafenib-induced hand-foot syndrome in a patient of renal cell carcinoma. Indian J Pharmacol. 2014;46(3):334–6.

Lee JH, Chung YH, Kim JA, Shim JH, Lee D, Lee HC, et al. Genetic predisposition of hand‐foot skin reaction after sorafenib therapy in patients with hepatocellular carcinoma. Cancer. 2013;119(1):136-42.

Gomez P, Lacouture ME. Clinical presentation and management of hand–foot skin reaction associated with sorafenib in combination with cytotoxic chemotherapy: experience in breast cancer. The Oncologist. 2011;16(11):1508-19.

Azad NS, Aragon-Ching JB, Dahut WL, Gutierrez M, Figg WD, Jain L, et al. Hand-foot skin reaction increases with cumulative sorafenib dose and with combination anti-vascular endothelial growth factor therapy. Clin Cancer Res. 2009;15(4):1411-6.

Available at: https://www.drugbank.ca/drugs/ DB00398. Accessed on 3 January 2019.

Available at: https://www.cancer.net/navigating-cancer-care/side-effects/hand-foot-syndrome-or-palmar-plantar-erythrodysesthesia. Accessed on 3 January 2019.

Kang YK, Lee SS, Yoon DH, Lee SY, Chun YJ, Kim MS, et al. Pyridoxine is not effective to prevent hand-foot syndrome associated with capecitabine therapy: results of a randomized, double-blind, placebo-controlled study. J Clin Oncol. 2010;28(24):3824-9.

Lountzis NI, Maroon MS. Sorafenib-induced palmoplantar hyperkeratosis. Journal of drugs in dermatology: JDD. 2008;7(6):588-9.